Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 94, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 11, 2012, 3:38 PM EDT for Columbia County, Rensselaer County, New York; Berkshire County, Massachusetts. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2012, 3:38 PM EDT (19:38 UTC)
- Expired
- Aug 11, 2012, 4:45 PM EDT
- In force
- 67 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Berkshire County, MA, Columbia County, NY, Rensselaer County, NY
The radar
The Albany radar (KENX), 76 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 3:48 PM EDT | TSTM WND DMG | Austerlitz, NY | TREES AND WIRES DOWN |
| Aug 11, 4:40 PM EDT | TSTM WND DMG | Cheshire, MA | TREES DOWN ON HOUSE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.6 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 225 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
307
WUUS51 KALY 111938
SVRALY
MAC003-NYC021-083-112045-
/O.NEW.KALY.SV.W.0094.120811T1938Z-120811T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
338 PM EDT SAT AUG 11 2012
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
NORTHERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
SOUTHEASTERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 445 PM EDT
* AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR PHILMONT...OR 6
MILES SOUTH OF CHATHAM...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
AUSTERLITZ AND VALATIE BY 345 PM EDT...
NASSAU BY 400 PM EDT...
LENOX BY 405 PM EDT...
NEW LEBANON BY 410 PM EDT...
PITTSFIELD AND STEPHENTOWN BY 420 PM EDT...
HANCOCK BY 425 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
LAT...LON 4247 7298 4216 7354 4232 7377 4279 7341
4258 7296 4256 7296 4255 7297 4254 7296
4251 7297
TIME...MOT...LOC 1938Z 221DEG 22KT 4229 7355
$$
SNYDER/KOLECI2 follow-up statements
144
WWUS51 KALY 112022
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
422 PM EDT SAT AUG 11 2012
MAC003-NYC021-083-112045-
/O.CON.KALY.SV.W.0094.000000T0000Z-120811T2045Z/
BERKSHIRE MA-COLUMBIA NY-RENSSELAER NY-
422 PM EDT SAT AUG 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHEASTERN RENSSELAER...NORTHERN COLUMBIA AND NORTHERN
BERKSHIRE COUNTIES...
AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PONTOOSUC...OR NEAR
PITTSFIELD...MOVING NORTHEAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CHESHIRE...FARNAMS AND NEW ASHFORD BY 430 PM EDT...
ARNOLDVILLE...TOWN CREST VILLAGE...CHESHIRE HARBOR AND MAPLE GROVE
BY 435 PM EDT...
LITTLE EGYPT...BOWENS CORNERS AND RUSEK WHIPPLE SQUARE BY 440 PM
EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
LAT...LON 4247 7298 4216 7354 4232 7377 4279 7341
4258 7296 4256 7296 4255 7297 4254 7296
4251 7297
TIME...MOT...LOC 2022Z 223DEG 33KT 4249 7324
$$
SNYDER/KOLECI872
WWUS51 KALY 112036
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
436 PM EDT SAT AUG 11 2012
MAC003-NYC021-083-112045-
/O.CON.KALY.SV.W.0094.000000T0000Z-120811T2045Z/
BERKSHIRE MA-COLUMBIA NY-RENSSELAER NY-
436 PM EDT SAT AUG 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHEASTERN RENSSELAER...NORTHERN COLUMBIA AND NORTHERN
BERKSHIRE COUNTIES...
AT 433 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR CHESHIRE...OR 9 MILES SOUTH OF NORTH ADAMS...MOVING NORTHEAST AT
30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SAVOY CENTER AND BRIER BY 445 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
LAT...LON 4247 7298 4216 7354 4232 7377 4279 7341
4258 7296 4256 7296 4255 7297 4254 7296
4251 7297
TIME...MOT...LOC 2036Z 233DEG 25KT 4257 7311
$$
SNYDER/KOLECIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:07 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 11, 2:07 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 207 PM EDT SAT AUG 11 2012 .SYNOPSIS... LOW PRESSURE WILL LIFT SLOWLY NORTH FROM THE EASTERN GREAT LAKES INTO QUEBEC INTO SUNDAY...DRAGGING AN OCCLUDED FRONT ACROSS OUR AREA TODAY. THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL LINGER AS A RESULT. GRADUALLY DRIER AIR WILL FILTER INTO THE REGION AS WEAK HIGH PRESSURE CONTROLS THE WEATHER SUNDAY NIGHT INTO MONDAY. TUESDAY INTO WEDNESDAY ANOTHER DISTURBANCE WILL TRANSIT THE REGION. && .NEAR TERM /THROUGH SUNDAY/... OCCLUDED FNT FM LK ONT TO NJ...MOVING SLOWLY NE TDY. 500HPA CUT OFF LIFTING N ALONG WITH SFC LOW FM EASTERN GRTLKS INTO QB. ATTM BKN CLOUDS OVR MOST OF FCA...BUT SIZABLE BREAKS AS TD MID 60S TO LOW 70S. FCA IS ENTERING RT ENTR RGN OF 300HPA JET...WITH DIV INCRG TDY. MORNING SOUNDING AND UA ANALYSIS SUG A RATHER ACTIVE AFTN. 700-850HPA LAPSE RATES ON NAM AND GFS 5-7C, SFC CAPE 1000-1500, MU CAPE 2000-3000 J/KG,SPC 1000-2000 AND INCRG. MOISTURE ADVECTION OCCURRING IN LLVLS...LIKE WE REALLY NEED ANY MORE LLVL MOISTURE. CONVECTIVE TEMPS UPPER 70S...MORNING ALY SOUNDING 1422 CAPE...FZL 13.8 KFT...WBZ 12.8KFT. CAPE PROFILE "FAT". PWAT IS 1.62, WHILE NOT MUCH OF A HAIL THREAT DAMAGING WINDS POSSIBLE IN WET MICRO BURSTS. LOCAL WRF SHOWS CONVECTIVE EVOLUTION VERY NICELY WITH CELLS ORGANIZING INTO A MULTICELLULAR LINE ALONG FNT 17UTC...AND BCMG NUMEROUS AS THEY TRACK NE INTO A BKN LINE. LOCAL WRF HAS HANDLED MOST OF PAST SVRL EVENTS QUITE WELL IN TERMS OF TIMING AND CONVECTIVE MODE CURRENT RADAR HAS SCT CELLS FORMING ALREADY IN ULSTER CO. SPC HAS AREA IN SEE TEST. SO THE CONVECTIVE GUN IS LOCKED AND LOADED...THE QUESTION WILL BE HOW MUCH DIURNAL HEATING WILL WE GET TO PULL THE TRIGGER. IF IT TRIGGERS AM EXPECTING AN ACTIVE AFTN. HIGH TEMPERATURES TODAY BASED ON UPSTREAM OBSERVATIONS FROM FRIDAY SUGGEST HIGHS INTO THE LOWER 80S FOR VALLEY LOCATIONS AND 70S ELSEWHERE. CONVECTION WILL END DURING THE EVENING WITH FROPA...END OF DIURNAL HEATING AND DRY SLOT WORKING INTO FCA OVERNIGHT. HWVR WITH WEAK FLOW LOW LVL MOISTURE WILL LINGER AND TD WILL REMAIN ELEVATED IN THE 60S...WITH PATCHY TO AREAS OF FOG TNGT. SUNDAY 500HPA CUT OFF EJECTS NE OUT OF REGION...BUT ITS TRAILING TROF DRIFTS ACROSS THE FCA. LLVL MOISTURE LINGERS...FRONTAL BOUNDARY IS JUST TO OUR EAST. MEANWHILE MID LEVEL DRY SLOT WILL ALLOW CONSIDERABLE DIURNAL FORCING. SCATTERED TSTMS ARE AGAIN POSSIBLE SUNDAY...PARTICULARLY IN AREAS TO N AND W OF ALB. TD WILL REMAIN IN THE 60S...AND MAX TEMPS IN THE 80S SO ANOTHER RATHER WARM HUMID DAY WITH AFTN CONVECTION. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... A FAIRLY QUIET NIGHT IS IN STORE FOR SUNDAY NIGHT AS THE WAVE SHIFTS EASTWARD. WILL KEEP LOW CHANCE OF POPS ACROSS THE MOHAWK VALLEY AND ADIRONDACKS AS THERE IS SOME INDICATIONS OF MOISTURE IN THE MODELS WITH A WEAK WAVE. OVERALL TEMPS SUNDAY NIGHT WILL BE IN THE UPPER 50S TO AROUND 60. MONDAY...OVERALL SHOULD BE A NICE DAY WITH HIGH PRESSURE IN THE AREA. A FEW MODELS ARE SHOWING A VERY WEAK WAVE ACROSS THE AREA...BUT AT THIS TIME THIS LOOKS WEAK AT BEST AND WOULD JUST INCREASE CLOUD COVER A BIT. AT THIS TIME... WILL KEEP MONDAY PARTLY SUNNY WITH NO MENTION OF PRECIP. TUESDAY...WILL START OFF QUIET WITH PARTLY CLOUDY CONDITIONS. A LOW PRESSURE SYSTEM OVER THE GREAT LAKES REGION WITH ITS ASSOCIATED FRONTS WILL SLOWLY SHIFT EASTWARD. AS THE SYSTEM MOVES EASTWARD WILL INCREASE MOISTURE THROUGHOUT THE DAY AND WILL INCREASE THE THREAT FOR SHOWERS AND POSSIBLY A THUNDERSTORM LATE TUESDAY AFTERNOON. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... TUESDAY NIGHT/WEDNESDAY...THE WAVE WILL MOVE ACROSS THE REGION. AS OF NOW...MODELS ARE CONSISTENT ON KEEPING THE WAVE OPEN. BOTTOM LINE THERE WILL BE A CHANGE OF SHOWERS AND THUNDERSTORMS FROM LATE TUESDAY INTO LATE WEDNESDAY EVENING. WILL CONTINUE WITH CHANCE OF OF THUNDERSTORMS ON WEDNESDAY AS GFS SHOWING DECENT CONVECTIVE POTENTIAL. TEMPERATURES WILL BE IN THE UPPER 70S TO LOWER 80S. A WEAK RIDGE WILL START TO BUILD IN FOR THURSDAY. WILL KEEP THURSDAY DRY WITH HIGH PRESSURE. BY FRIDAY...THE GFS SHOWS AN APPROACHING UPPER LEVEL SYSTEM AND ASSOCIATED COLD FRONT. WILL MENTION THE CHANCE OF SHOWERS AND THUNDERSTORMS FOR FRIDAY. THIS SYSTEM WILL LINGER IN THE AREA FOR THE FIRST PART OF THE UPCOMING WEEKEND. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... A CLOSED UPPER LEVEL LOW REMAINS JUST WEST OF THE REGION ACROSS THE EASTERN GREAT LAKES. MOISTURE SPINNING AROUND THIS SYSTEM HAS KEPT DEWPOINTS RATHER HIGH...WHICH HAS LEAD TO THE FORMATION OF SOME LOW STRATUS FOR ALL FOUR TERMINALS THIS MORNING. WITH THE SUN ALREADY HAVE RISEN...FLYING CONDITIONS HAVE GENERALLY BEEN MVFR...WITH CONDITIONS ALREADY BACK TO VFR AT KALB. OVER THE NEXT TWO HOURS...VFR FLYING CONDITIONS SHOULD RETURN TO ALL TERMINALS AS A LIGHT SOUTHERLY SFC WIND DEVELOPS AND HELPS MIX THE LOWEST PORTION OF THE ATMOSPHERE ALONG WITH INCREASING AMOUNTS OF DAYTIME SOLAR RADIATION. THE NEARBY UPPER LOW MAY ALLOW FOR SCT RAIN SHOWERS TO DEVELOP WHICH COULD IMPACT ALL THE TERMINALS AT SOME POINT DURING THE DAY. ALTHOUGH IT SHOULD GENERALLY BE VFR TODAY...THE SCT SHOWERS COULD LEAD TO BRIEF PERIODS OF MVFR CONDITIONS. THE TIMING OF THESE SHOWERS IS STILL UNCLEAR...SO WILL ADDRESS WITH A VCSH IN THE TAFS AT THIS TIME. KPSF LOOKS TO HAVE THE GREATER COVERAGE OF SHOWERS...SO WILL INCLUDE A BRIEF PERIOD OF EXTENDED MVFR CONDITIONS IN RAIN SHOWERS THERE FOR THE EARLY TO MID AFTN HOURS. THERE IS A SLIGHT CHC FOR SOME THUNDER AS WELL...BUT COVERAGE IS NOT ANTICIPATED TO BE WIDESPREAD ENOUGH TO INCLUDE AT THIS TIME. BY LATE IN THE DAY...SHOWERS SHOULD HAVE ENDED AND SKIES WILL BEGIN TO CLEAR. THE CONTINUED MOIST LOW LEVELS MAY LEAD TO RADIATIONAL FOG AT THE TERMINALS FOR SAT NIGHT...WITH SOME PLACES /KPSF AND KGFL/ GOING DOWN TO AT LEAST MVFR SHORTLY AFTER SUNSET. A PERSISTENT LIGHT BREEZE AT KALB COULD POSSIBLY PREVENT ANY FOG FROM OCCURRING THERE. OUTLOOK... SUN-MON...VFR. NO SIG WX. TUE-WED...VFR/MVFR. CHC SHRA/TSRA. && .FIRE WEATHER... A LOW LOW PRESSURE SYSTEM WILL LIFT NORTH FROM THE EASTERN GREAT LAKES INTO QUEBEC THIS EVENING. THIS SYSTEM WITH ASSOCIATED FRONTS WILL TRIGGER SHOWERS AND THUNDERSTORMS. THE SHOWERS AND THUNDERSTORM THREAT WILL DIMINISH BY LATE SUNDAY. A WEAK AREA OF HIGH PRESSURE WILL BUILD IN FOR SUNDAY NIGHT INTO MONDAY. THIS WILL BRING DRIER CONDITIONS TO THE REGION. MAX RH VALUES WILL BE NEAR 100 PERCENT TODAY AND TOMORROW...WITH MIN RH VALUES IN THE UPPER 40S TO LOWER 50S. && .HYDROLOGY... THERE WILL BE SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. OVERALL THE SHOWERS WILL BE MOVING...SO QPF VALUES WILL BE LIGHT WITH A QUARTER TO HALF AN INCH...WITH ISOLATED AMOUNTS UP TO AN INCH. SCATTERED SHOWERS AND THUNDER WILL BE POSSIBLE INTO SUNDAY. OVERALL...WITH THE EXCEPTION OF A URBAN AND SMALL STREAM FLOODING POSSIBLE IN POOR DRAINAGE AREAS...NO MAJOR HYDRO PROBLEMS ANTICIPATED. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...SNYDER NEAR TERM...SNYDER SHORT TERM...VTK LONG TERM...VTK AVIATION...SNYDER FIRE WEATHER...VTK HYDROLOGY...VTK
Hazardous weather outlook, Aug 11, 2:19 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 219 PM EDT SAT AUG 11 2012 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-121100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 219 PM EDT SAT AUG 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE LIKELY TODAY. THE GREATEST HAZARD FROM THESE THUNDERSTORMS WILL BE WIND GUSTS TO 50 MPH AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE FOR THUNDERSTORMS ON SUNDAY AND TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 11, 3:05 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
305 PM EDT SAT AUG 11 2012
VTZ013>015-111945-
BENNINGTON VT-WESTERN WINDHAM VT-EASTERN WINDHAM VT-
305 PM EDT SAT AUG 11 2012
...STRONG THUNDERSTORMS IN
BENNINGTON COUNTY IN SOUTHERN VERMONT...
WINDHAM COUNTY IN SOUTHERN VERMONT...
AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM STRATTON TO WEST WARDSBORO TO WILMINGTON TO 8 MILES SOUTH OF
READSBORO. THE STORMS ARE MOVING NORTHEAST AT 15 MPH.
THUNDERSTORMS WILL BE NEAR...
STRATTON BY 310 PM EDT
TOWNSHEND...NEWFANE AND LONDONDERRY BY 345 PM EDT
LAT...LON 4282 7272 4273 7284 4273 7294 4281 7295
4296 7293 4304 7308 4325 7280 4323 7270
4324 7256 4307 7256
TIME...MOT...LOC 1905Z 224DEG 15KT 4303 7293 4303 7284
4284 7285 4268 7297
SNYDER/KOLECISpecial weather statement, Aug 11, 3:13 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
313 PM EDT SAT AUG 11 2012
NYZ032-033-038-112015-
HAMILTON NY-NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
313 PM EDT SAT AUG 11 2012
...A STRONG THUNDERSTORM IN
HAMILTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS OVER MUCH OF HERKIMER AND HAMILTON COUNTIES.
THE STORMS ARE CAPABLE OF PRODUCING HEAVY RAIN. THE STORMS ARE IN
THE VICINITY OF 9 MILES SOUTHEAST OF NICKS LAKE CAMPGROUND...OR
ABOUT 11 MILES SOUTH OF OLD FORGE...AND MOVING NORTHEAST AT 30 MPH.
OTHER LOCATIONS INCLUDE BUT ARE NOT LIMITED TO LIMEKILN LAKE
CAMPGROUND...LAKE EATON CAMPGROUND...INLET...GOLDEN BEACH
CAMPGROUND...FORKED LAKE PUBLIC CAMPGROUND...EIGHTH LAKE
CAMPGROUND...BROWN TRACT POND CAMPGROUND...ALGER ISLAND PUBLIC
CAMPGROUND...RAQUETTE LAKE...POLAND...OHIO...NORTHWOOD...EAGLE BAY...
COLD BROOK AND BIG MOOSE.
LAT...LON 4316 7505 4318 7511 4322 7508 4324 7515
4328 7516 4334 7509 4356 7511 4408 7482
4413 7428
TIME...MOT...LOC 1911Z 206DEG 24KT 4357 7490
SNYDER/KOLECISpecial weather statement, Aug 11, 3:18 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
318 PM EDT SAT AUG 11 2012
NYZ033-082-112015-
HAMILTON NY-NORTHERN FULTON NY-
318 PM EDT SAT AUG 11 2012
...A STRONG THUNDERSTORM IN
HAMILTON COUNTY IN EASTERN NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING HEAVY RAIN. THIS STORM WAS
LOCATED NEAR CAROGA LAKE...OR ABOUT 13 MILES NORTHWEST OF
GLOVERSVILLE...AND MOVING NORTHEAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
WELLS BY 355 PM EDT
6 MILES SOUTHEAST OF LAKE PLEASANT BY 400 PM EDT
7 MILES SOUTHEAST OF MOFFITT BEACH CAMPGROUND BY 405 PM EDT
LAT...LON 4369 7430 4365 7420 4348 7417 4311 7448
4319 7465
TIME...MOT...LOC 1918Z 212DEG 20KT 4322 7448
SNYDER/KOLECILocal storm report, Aug 11, 3:32 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
332 PM EDT SAT AUG 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM TSTM WND DMG NORTH ADAMS 42.69N 73.11W
08/11/2012 BERKSHIRE MA TRAINED SPOTTER
RT.8 CLOSED
&&
EVENT NUMBER ALY1200181
LFMSpecial weather statement, Aug 11, 3:33 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
333 PM EDT SAT AUG 11 2012
MAZ001-025-NYZ054-060-061-112030-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-WESTERN COLUMBIA NY-
EASTERN COLUMBIA NY-EASTERN RENSSELAER NY-
333 PM EDT SAT AUG 11 2012
...A STRONG THUNDERSTORM IN
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND HEAVY
RAIN. THIS STORM WAS LOCATED NEAR PHILMONT...OR ABOUT OVER
CHATHAM...AND MOVING NORTHEAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
CHATHAM BY 340 PM EDT
AUSTERLITZ BY 345 PM EDT
NEW LEBANON BY 410 PM EDT
STEPHENTOWN BY 415 PM EDT
HANCOCK BY 425 PM EDT
LAT...LON 4217 7359 4229 7377 4276 7328 4275 7327
4275 7326 4258 7301
TIME...MOT...LOC 1933Z 222DEG 22KT 4230 7360
SNYDER/KOLECILocal storm report, Aug 11, 3:36 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
336 PM EDT SAT AUG 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM FLASH FLOOD NORTH ADAMS 42.69N 73.11W
08/11/2012 BERKSHIRE MA TRAINED SPOTTER
SEVERAL ROADS DOWNTOWN
&&
EVENT NUMBER ALY1200182
LFMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 12:26 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 64 min |
| Aug 11, 12:35 PM EDT | Tornado Warning | ALY | Columbia | 25 min |
| Aug 11, 1:21 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene | 54 min |
| Aug 11, 1:30 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton | 60 min |
| Aug 11, 1:51 PM EDT | Areal Flood Advisory | ALY | Columbia | 3 hr |
| Aug 11, 2:34 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Saratoga, Warren | 56 min |
| Aug 11, 2:36 PM EDT | Areal Flood Advisory | ALY | Fulton, Herkimer | 91 min |
| Aug 11, 3:09 PM EDT | Flash Flood Warning | ALY | Columbia | 5 hr |
| Aug 11, 3:13 PM EDT | Special Weather Statement | ALY | Herkimer | 62 min |
| Aug 11, 3:18 PM EDT | Special Weather Statement | ALY | Hamilton | 57 min |
| Aug 11, 3:33 PM EDT | Special Weather Statement | ALY | Columbia | 57 min |
| Aug 11, 6:11 PM EDT | Special Weather Statement | ALY | Fulton, Montgomery | 34 min |
| Aug 11, 6:56 PM EDT | Special Weather Statement | ALY | Saratoga | 34 min |
| Aug 11, 7:20 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Saratoga, Warren | 55 min |
| Aug 11, 2:21 PM EDT | Areal Flood Advisory | ALY | Berkshire | 3 hr |
| Aug 11, 2:52 PM EDT | Flash Flood Warning | ALY | Berkshire | 6 hr |
| Aug 11, 4:41 PM EDT | Areal Flood Advisory | ALY | Berkshire | 3 hr |
| Aug 11, 4:48 PM EDT | Special Weather Statement | ALY | Franklin | 27 min |
| Aug 11, 4:59 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 61 min |
| Aug 11, 7:14 PM EDT | Flash Flood Warning | ALY | Berkshire | 3 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2012Severe Thunderstorm Warnings in Massachusetts, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.